Colorado, 2013

Hail in Colorado, August 14, 2013

August 14, 2013 · NWS PUB · 4 events in 2 counties and zones

Severe storms produced hail up to the size of half dollars over portions of El Paso and Pueblo Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Severe storms produced hail up to the size of half dollars over portions of El Paso and Pueblo Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 14, 2:27 PM MST, 2 hours 19 minutes earlier.

Area forecast discussion, Aug 14, 2:27 PM MST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
327 PM MDT WED AUG 14 2013

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 306 PM MDT WED AUG 14 2013

MUCH DRIER AIR IN THE MID LEVELS AND AT THE SURFACE THIS
AFTERNOON OVER THE MOUNTAINS...WITH DEWPOINTS FALLING OFF INTO THE
20S/30S AT MANY HIGHER TERRAIN LOCATIONS. AS A RESULT...AFTERNOON
CONVECTION OVER THE MOUNTAINS HAS BEEN VERY SPARSE...AND WILL
LIKELY STAY ISOLATED AT BEST FOR THE REMAINDER OF THE AFTERNOON
AND INTO THE EVENING. OVER THE PLAINS...SURFACE DEWPOINTS HOLDING
IN THE 50S...LEADING TO FAIRLY LARGE INSTABILITY EAST OF I-25
WHERE CAPES RANGE FROM 1000-2000 J/KG. HAVE SEEN A FEW STRONG
STORMS FIRE NEAR THE KS BORDER...WHERE LOW LEVEL CONVERGENCE AHEAD
OF A WEAK LEE SURFACE TROUGH IS SUFFICIENT TO PRODUCE CONVECTION.
FOR THE LATE AFTERNOON INTO THE EVENING...STILL A THREAT OF SOME
STRONGER TSRA OVER THE PLAINS IF HIGHER BASED MOUNTAIN STORMS CAN
DRIFT EAST AND INTERACT WITH THE DEEPER INSTABILITY EAST OF
I-25...THOUGH BEST BE FOR A SEVERE STORM WILL BE NEAR THE KS
BORDER WHERE FORCING IS STRONGEST. STILL EXPECT STORMS TO END/MOVE
EAST FAIRLY QUICKLY THIS EVENING...ENDING THE TSRA THREAT ALL
AREAS BY MIDNIGHT. ON THURSDAY...DRIER AIR SPREADS ACROSS MOST OF
THE AREA...THOUGH TOUGH TO RULE OUT AN ISOLATED HIGH BASED TSRA
JUST ABOUT ANYWHERE IN THE AFTERNOON. FAR SERN PLAIN...MAINLY
BACA/PROWERS COUNTIES...COULD HOLD ON TO ENOUGH MOISTURE TO HAVE
AN ENHANCED CHANCE OF STORMS...THOUGH SEVERE THREAT IS JUST EAST
OF THE KS BORDER ACCORDING TO LATEST SWODY2. MAX TEMPS WILL
CONTINUE TO WARM...AND LOWER 90S WILL LIKELY MAKE A REAPPEARANCE
ON THE PLAINS. INSERT SHORT TERM DISCUSSION HERE

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 306 PM MDT WED AUG 14 2013

...HOT WEEKEND AHEAD...

MAIN STORY IN THE EXTENDED PORTION OF THE FORECAST IS THE RETURN
OF RELATIVELY DRY AND VERY WARM TO HOT CONDITIONS FOR MOST OF OUR
AREA...ESPECIALLY THIS WEEKEND. MODELS DIFFER A BIT HOW THE
OVERALL PATTERN EVOLVES NEXT WEEK...BUT NOTHING SIGNIFICANT
APPEARS TO BE IN OUR NEAR-TERM FUTURE...JUST TYPICAL AUGUST
WEATHER.

THU NIGHT-FRIDAY...A FEW LINGERING STORMS POSSIBLE NR THE KS
BORDER THU EVE...ALTHOUGH THE LATEST NAM KEEPS MOST OF THE
ACTIVITY TO THE E AND S. IF THERE ARE ANY STORMS THEY WON'T
LAST LONG...WITH THE STRONGEST ACTIVITY MOVING SEWD INTO THE OK-
TX PANHANDLES. ON FRIDAY...THE UPPER RIDGE BEGINS BUILDING FROM
THE W AND TEMPS ALOFT START TO RISE...SO WILL BEGIN TO SEE WARMER
WX ARRIVE ESPECIALLY OVER THE WRN VALLEYS AND MTS. POPS WILL DROP
TO ISOLD OVER THE MTS FRI AFTERNOON AND EVE...AND LIKELY STAY THAT
WAY THROUGH THE WEEKEND.

SAT-SUNDAY...THE HEAT IS ON. GFS MOS IS ON THE HIGH SIDE OF
ENSEMBLE GUIDANCE...WITH UPPER 90S TO NR 100 FOR THE I-25
CORRIDOR. HAVE GONE ONLY SLIGHTLY BELOW THE GFS FIGURES...SINCE
THE DRY AIR WILL BE FIRMLY OVERHEAD...AND THE GREEN-UP OVER THE
PLAINS SWILL HAVE MINIMAL AFFECT ON TEMPS...WHICH SHOULD RISE
PRETTY QUICKLY IN THE AFTERNOON. ONLY ISOLD POPS OVR THE MTS ON
A DIURNAL BASIS BOTH DAYS...AND WOULD NOT BE SURPRISED IF SOME OF
THE RANGES ESCAPE PRECIP ALTOGETHER.

BEYOND SUNDAY...THE OP GFS AND ECMWF DIVERGE A BIT...WITH THE EC
BEING A LITTER MORE BULLISH WITH FRONTAL PUSHES ASSOCIATED WITH A
LOW PRESSURE SYSTEM MOVING THROUGH THE NRN ROCKIES. BELIEVE THE EC IS
OVERDONE WITH QPF...BUT WILL PROBABLY SEE SOME IMPACT FROM THIS SHORT
WAVE...NAMELY SLIGHTLY COOLER AND WETTER WX. THE MOST RECENT GFS
IS RELATIVELY DRY AND WOULD KEEP TEMPS IN THE 90S...POSSIBLY EVEN
MID 90S FOR MUCH OF THE WEEK. ENSEMBLE SOLUTIONS LOOK
REASONABLE...AND PROG TEMPS JUST SLIGHTLY ABOVE CLIMO...OR AROUND
90 DEGREES FOR THE PLAINS. HAVE STUCK WITH THE FAIRLY LOW POPS IN
THE EXTENDED...BUT THESE MAY HAVE TO BE RAMPED UP A BIT IF THE
STRONGER ECMWF SOLUTION GATHERS SOME STEAM. ROSE

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 306 PM MDT WED AUG 14 2013

MAINLY VFR CONDITIONS THIS EVENING AND OVERNIGHT WITH VERY ISOLATED
THUNDERSTORMS AS AIR MASS CONTINUES TO DRY OUT. STILL A LOW THREAT
OF A TSRA AT THE TAF SITES INTO THE EARLY EVENING...THOUGH MOST
STORMS WILL PRODUCE MORE WIND THAN RAIN...WITH A FEW GUSTS TO 40 KTS
POSSIBLE. ON THURSDAY...ONLY VERY ISOLATED CONVECTION EXPECTED WITH
CONTINUED DRYING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...PETERSEN
LONG TERM...ROSE
AVIATION...PETERSEN
Hazardous weather outlook, Aug 14, 11:07 AM MST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1207 PM MDT WED AUG 14 2013

COZ058>089-093>099-151815-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1207 PM MDT WED AUG 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTH
CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON WITH THUNDERSTORMS
MOST NUMEROUS ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS.  WITH DRIER
AIR MOVING IN FROM THE WEST...THE MAIN THREAT WITH THUNDERSTORMS
ACROSS THE MOUNTAINS TODAY WILL BE DANGEROUS CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO AROUND 45 MPH.

SUFFICIENT LOW LEVEL MOISTURE WILL REMAIN IN PLACE ACROSS THE FAR
SOUTHEAST PLAINS FOR ONE OR TWO STRONG TO SEVERE THUNDERSTORMS
THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THUNDERSTORMS
WILL BE HAIL UP TO 1.5 INCHES IN DIAMETER AND WIND GUSTS TO 60
MPH ALONG WITH LOCALLY HEAVY RAINFALL WHICH COULD CAUSE LOCALIZED
FLASH FLOODING IN AREAS WHERE THE SOIL IS ALREADY SATURATED FROM
RECENT RAINFALL. THE AREA WITH THE GREATEST RISK FOR SEVERE
THUNDERSTORMS TODAY INCLUDES KIOWA...BENT...PROWERS...AND BACA
COUNTIES.

BRIEF MODERATE TO HEAVY RAINFALL WILL STILL BE POSSIBLE WITH
THUNDERSTORMS ACROSS THE PIKES PEAK REGION TODAY WHICH COULD EXCEED
HALF OF AN INCH OF RAIN AND POSE A FLASH FLOOD RISK TO THE WALDO
CANYON BURN SCAR. THUNDERSTORMS ARE EXPECTED TO BE MUCH LESS
NUMEROUS TODAY WHICH SHOULD DECREASE THE THREAT CONSIDERABLY...
HOWEVER THOSE IN AND NEAR THE WALDO BURN SCAR SHOULD REMAIN VIGILANT
SHOULD RAINFALL IMPACT THE AREA THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADEQUATE ATMOSPHERIC MOISTURE COMBINING WITH UPPER LEVEL ENERGY
WILL BE CAPABLE OF PRODUCING ONE OR TWO SEVERE THUNDERSTORMS OVER
FAR SOUTHEASTERN COLORADO ON THURSDAY. THE PRIMARY METEOROLOGICAL
THREATS FROM THE SEVERE THUNDERSTORMS...IF THEY DO DEVELOP...WILL
BE HAIL UP TO 1.5 INCHES IN DIAMETER...WIND GUSTS TO AROUND 60
MPH AT TIMES...LOCALLY HEAVY RAINFALL...CAPABLE OF PRODUCING
LOCALIZED FLASH FLOODING...ESPECIALLY IN AREAS WHERE THE SOIL IS
ALREADY SATURATED FROM RECENT RAINFALL AND HAZARDOUS LIGHTNING.

THEN FROM FRIDAY INTO EARLY SUNDAY...WARMER AND DRIER CONDITIONS
SHOULD DEVELOP OVER THE MAJORITY OF SOUTHERN COLORADO...ALLOWING
THUNDERSTORM COVERAGE TO DECREASE AS WELL AS LOWERING THE THREAT
FOR FLASH FLOODING ON AREA BURN SCARS.

FROM LATER SUNDAY INTO TUESDAY...THE COMBINATION OF UPPER
DISTURBANCES AS WELL AS A NORTHERLY SURGE MOVING ACROSS EASTERN
SECTIONS ON MONDAY COMBINING WITH INCREASING ATMOSPHERIC MOISTURE
IS EXPECTED TO INCREASE AFTERNOON AND EVENING THUNDERSTORM
COVERAGE OVER THE MAJORITY OF SOUTHERN COLORADO ONCE AGAIN.
LOCALIZED FLASH FLOODING MAY AGAIN BECOME POSSIBLE BY EARLY NEXT
WEEK...ESPECIALLY OVER THE AREA BURN SCARS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING.

10/44

In the hours before

Special weather statement, Aug 14, 11:53 AM MST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1253 PM MDT WED AUG 14 2013

COZ098-141930-
LAMAR VICINITY/PROWERS COUNTY-
1253 PM MDT WED AUG 14 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL PROWERS COUNTY IN SOUTHEAST COLORADO...

AT 1250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF GRANADA...OR 11 MILES
SOUTHEAST OF LAMAR...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL PROWERS
COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 14, 12:46 PM MST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
146 PM MDT WED AUG 14 2013

COZ098-099-142015-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
146 PM MDT WED AUG 14 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO...

AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTH OF GRANADA...OR 26 MILES SOUTHEAST
OF LAMAR...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTHEASTERN BACA
COUNTY AND SOUTHEASTERN PROWERS COUNTY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 14, 3:30 PM MST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
430 PM MDT WED AUG 14 2013

COZ099-142330-
SPRINGFIELD VICINITY/BACA COUNTY-
430 PM MDT WED AUG 14 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL BACA COUNTY IN SOUTHEAST COLORADO...

AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF CAMPO...OR 25 MILES SOUTH OF
SPRINGFIELD...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME SOUTH
CENTRAL BACA COUNTY.

PEA TO PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 14, 3:44 PM MST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
444 PM MDT WED AUG 14 2013

COZ081-084-085-150045-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS
444 PM MDT WED AUG 14 2013

A ROUND OF SHOWERS AND THUNDERSTORMS IS DEVELOPING JUST UPSTREAM
OF THE WALDO CANYON BURN SCAR IN EXTREME WESTERN EL PASO COUNTY.
CURRENTLY...STORMS ARE IN THE DEVELOPING STAGES AND HEADING
SOUTHEAST INTO THE SCAR AT 15 MPH. IT IS UNCLEAR AT THIS TIME HOW
MUCH RAIN WILL FALL FROM THESE STORMS. THE NATIONAL WEATHER
SERVICE IS MONITORING.  STAY TUNED FOR FURTHER INFORMATION AND
POSSIBLE...REPEAT...POSSIBLE ADVISORIES AND OR WARNINGS THROUGH
600 PM MDT.
Special weather statement, Aug 14, 4:45 PM MST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
545 PM MDT WED AUG 14 2013

COZ084-085-150015-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
545 PM MDT WED AUG 14 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...NORTHERN COLORADO SPRINGS.

AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH CENTRAL COLORADO SPRINGS...OR NEAR
COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  EAST CENTRAL COLORADO SPRINGS.
  PETERSON AFB.
  FALCON.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The radar

The Pueblo radar (KPUX), 73 km away, was scanning. The volume nearest the first event began at 23:47 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, El Paso

When
August 14, 4:46 PM MST to 4:51 PM MST
Where
El Paso County, 5.29 mi SSW of Black Forest
Measured
1.25 in hail
Reported by
CoCoRaHS
Coordinates
38.950, -104.740

Hail, Pueblo

When
August 14, 6:35 PM MST to 6:40 PM MST
Where
Pueblo County, 0.69 mi S of Pueblo West
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.300, -104.750

Hail, Pueblo

When
August 14, 6:47 PM MST to 6:52 PM MST
Where
Pueblo County, 3.33 mi WSW of Pueblo
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
38.250, -104.670

Hail, Pueblo

When
August 14, 6:55 PM MST to 7:00 PM MST
Where
Pueblo County, 3.54 mi WSW of Pueblo
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.240, -104.670

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2013Every state in 2013This day in weather historyWarnings in Colorado, August 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 471746, 471747, 471750, 471748.